Announcement

Collapse
No announcement yet.

Neurontin causing migraines?? Is this possible?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Neurontin causing migraines?? Is this possible?

    I am going onto Neurontin right now, and I am very happy to be doing it because I know how much it can help with the neuro pain. I am having tons of side effects though, which I am hoping just wear off. One of the worst is a daily migraine, yet that could be our weather here as well. I read the Pfizer stuff on their website and it seems that the incidence of headaches was low, did anyone else get headaches or side effects, and how long did it take to wear off?

    This is no fun
    Cath
    One day at a time

  • #2
    Hi Cath,

    I didn't get the headaches, but I did get increased hunger. I would definitely call your doctor and ask about the headaches.

    Good luck,
    Jess
    Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

    Comment


    • #3
      Thanks Jess, I see my family doc this week and I'll run it by him. We have some of the strongest winds and weather changes in the world here, called the chinook winds, and we have had alot of them lately, that may be the cause.
      Cath
      One day at a time

      Comment


      • #4
        Hi Cath,

        Ohhh I know when the weather changes, I get some awful sinus migraines. The pressure highs and lows and storms always cause those.

        Good luck, let me know what the doc says.

        Hugs and love,
        Jess
        Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

        Comment


        • #5
          I once was prescribed neurontin for chronic pain, however, I had to stop because it seemed to do a number on my memory. Also made me dizzy, too.

          Thus said, everyone is different, so you could ask the prescribing doc to see if your headaches are related to the meds.

          Hope you feel better soon! Hugs, Carla

          Comment


          • #6
            Everyone reacts differently to meds. I couldn't take Elmiron due to headaches. Which I believe are not commone with Elmiron either. So, if the headaches began with this new med. I would assume it is from the new med. Maybe you can start out on a lower dose and work your way up. That may give your body time to adjust. I would call my Dr. though, to keep him abreast of your headaches....good luck
            DanaW

            "Don't quit when the tide is lowest, For it's just about to turn; Don't quit over doubts and questions, For there's something you may learn."

            Comment


            • #7
              I think just about any med can set off a migraine or headache if you are prone to them. Neurontin is sometimes used to prevent migraines, but I know from experience that lots of things can trigger headaches especially given the time of month and hormone levels. There was a time when I couldn't take much of anything orally because it would set off a migraine. Discuss with your doctor, (altho they often don't believe that meds can do what we say they are doing!) and also things might change for you and you find you can tolerate it.

              Comment


              • #8
                I know that when I had a reaction to my meds my old pcp was on call, and she didn't believe some of the symptoms I was having, so I agree with Dminton. Doctors aren't gods, sometimes you really have to go with your gut. frown
                Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                Comment


                • #9
                  thanks gals! Your right, I need to see how it goes over the next few days, my migraines may settle down too. so much fun.............. banghead banghead banghead blah blah
                  One day at a time

                  Comment


                  • #10
                    Hi Cath,

                    Keep us updated, k? Have been wondering how the headaches have been going!!

                    Hugs and love,
                    Jess
                    Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                    Comment


                    • #11
                      Hi Jess,
                      still getting daily migraines. I am up to 600 mg of neurontin, which doesn't sound like much, but every 100 mg gives me a ton of side effects. This may take the rest of my life to get to the required dosage banghead

                      The weather isn't cooperating either, yesterday we went from plus 17 (75 farenheit) to -6 (20 farenheit)and snow, and these weather changes set headaches off too. In Calgary the docs say the chinooks blow in and all the migraine sufferers head for their meds. We are the migraine capital of Canada.

                      Ugh.

                      banghead

                      Cath
                      One day at a time

                      Comment


                      • #12
                        Hi Cath,

                        Yikes, that is awful. eek Is it helping with pain at all???

                        Hugs and love,
                        Jess
                        Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                        Comment


                        • #13
                          I was just prescribed neurontin yesterday and start it on saturday. I get migraines anyways, so I am hoping this med doesnt trigger them. Will post and let everyone know how it goes. My doc told me since I am starting out taking 200 mgs a day, if that seems to work after 3 days, then to stay at that dose.

                          Will keep everyone posted!
                          Morgan Stone

                          Comment


                          • #14
                            Neurontin should be able to treat migraines. Yet often things that treat can also hurt that same thing in a small ammount of people. Migraines are like allergies in that they are caused by different things for different people. I would like to add I got my worse migraines when IC was at its worse.

                            I know IC plus migraines is hell...big hug.

                            take care,
                            Faith, Hope, and Love,
                            Katrina


                            I believe God is using me. He uses me for God. Things I gain from all my suffering are meant to help others. I hope I can help you too. Email me or start a chat if you like my help or anything. I CARE!Illnesses: IC,IBS, IBD, GERD, PFD, Epilepsy, Endo, Allergies, RLM,Rapid heart beat, low blood pressure,Gastritis,Gall stones,Tendonitis,migraines, Shingles, Prolapsed pouch,ext. fatigue (current problem) I have seen periods of remission and I have seen them end and return. At this time remission is over and working on getting it back!

                            IC Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
                            or find me on facebook http://www.facebook.com/kat671?ref=profile
                            Be the Miracle! & Pay it Forward!

                            [email protected] please contact me...I am here to help!

                            Comment


                            • #15
                              Neurontin can be such a big help, it has helped my IC pain somewhat. I started on the 300mg. dose but was weaned up. Anything over 1800mg. and my body doesn't adjust.
                              Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                              Comment

                              Working...
                              X